MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG

INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG
Model Number 470400-10
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The long bipolar grasper instrument was analyzed and found to have a severely bent grip tip.The complaint was confirmed by failure analysis.The probable root cause of severely bent grips is attributed to damage either during use or reprocessing, as severe misalignment of grip tips can be due to accidental drops, incorrect instrument tray or sink sizes for reprocessing, or overloading the tips.This issue can be resolved by using an alternate instrument to complete the procedure.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer stated the long bipolar grasper instrument was not moving well and it was malfunctioning.The procedure was completed as planned with no reported injury.
 
Additional Manufacturer Narrative
Intuitive followed up and obtained additional information.The clinical sales associate (csa) attempted to meet with the console surgeon, but the console surgeon was transferred to another hospital and was not able to get additional information.Only information the csa obtained was that the event date may be 31-jan-2025.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
BIPOLAR GRASPER, LONG
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21720783
Report Number2955842-2025-11843
Device Sequence Number21230157
Product Code NAY
UDI-Device Identifier00886874113530
UDI-Public(01)00886874113530(10)T10200723
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470400-10
Device Catalogue Number470400
Device Lot Number0076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2024-09-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown